Anyone experience GI side effects with Tagrisso for lung cancer?
Has anyone out there receiving Tagrisso for their lung cancer treatment experienced GI problems? For example bloating 24/7, appetite loss, heart rate elevated when eating, stomach pain. My husband is experiencing all of these after being on Tag for six months. Not sure if it warrants a visit to the ER. Currently have a message into his oncologist.
Interested in more discussions like this? Go to the Lung Cancer Support Group.
@sunnygirl, if you're worried about his heart rate or if the symptoms worsen, please don't hesitate to go to the ER. The other symptoms sound like they can wait until you hear back from the oncologist, hopefully in the morning. Do you have access to contact your oncologist through a patient portal?
I'm tagging fellow members @nursed2075 @shaila1902 @taodeconnect @lynnycooks @flusshund who have experience with Tagrisso (osimertinib) and who may be able to give you more information. You can also read more in this related discussion:
– Has anyone taken the targeted therapy osimertinib (Tagrisso)? https://connect.mayoclinic.org/discussion/chemo-tab/
You said your husband has been taking Tagrisso for 6 months. How long has he had these side effects? Are they new? Did they start suddenly?
@ sunnygirl- I have been on Tagrisso sinc eNov 2018. Have had these symptoms but on investigation the cause was not Tagrisso. See my comments below
bloating 24/7, stomach pain;appetite loss-did a biofire GI panel and found it was due to an infection and was resolved after taking medication for it Also bloating can be related to foods you eat. So avoid those that cause bloating.
heart rate elevated when eating, – checked with the cardiologist-he made me do a 7 day holter which showed atrial fib and gave medications for the heart rate which is under control now. With Tagrisso it is good to stay in touch with the cardiologist
I do have nausea often but Ondemsetron helps when taken half hour before meals.
But do talk to your oncologist for appropriate advice.
Hope this was useful.
Yes, thank you. My thoughts have been also that these symptoms are not side effects. Of course his fear is that it is some sort of disease progression.
We are in contact with his oncologist, currently waiting for another callback. His bloating has been on and off since starting the med, but is super ramped up now. It has prevented him from sleeping for the last two nights.
I have been on Tagrriso since Aug 2020. My symptoms:
Platelet count went down too much after taking it for just a month, my dose was cut in half to 40mg/day afterwards
Skin problems (ichy, breaks, cuts etc) persist.
Had a couple of mouth sores;
Stomach upset or heartburn on-going after eating wrong things, unfortunately I have not identify the true culprits; right now I just avoid the food that caused issues in the past, such as food from Red Lobster and Mexican restaurants, Scalloped potatoes (box) in creamy sauce etc.
Hope all is better.
@sunnygirl, how is your husband doing?
what kind of infection did you have? My husband has been experiencing worsening bloating and fullness to the point where he can't eat much and is starting to lose weight. Where did you get your biofire GI panel done? Is that something a lab like Quest could do?
Hi @tryagain2, is your husband also taking Tagrisso? How are his GI symptoms?
I had E coli and was resolved by antibiotics. Any good lab will do it. What does your doctor say about the bloating? Some foods worsen bloating and you should avoid them. Each person has to figure this out based on trial . For example chick peas ,black eye beans, water melon cause bloating for me, Ask your Gastroenterologist.